Eye Care Community
3D effect with prescription glasses
About This Community:

This patient support community is for discussions relating to eye care, cataracts, glaucoma, retinal detachment, eye infections, misaligned eyes, intra-ocular implants, refractive surgery (LASIK and CK), glasses, contact lenses, amblyopia, eye injuries, dry eyes, ocular allergy, eye pain and discomfort, pediatric eye disorders, eyelid and tearduct surgery, poor eyesight, and eye surgery.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

3D effect with prescription glasses

I've noticed that at times with my prescription glasses that when I am looking at an image on a computer screen or smart phone screen, that there appears to be a 3D effect, so that the flat screen that I'm looking at appears to have depth or that lines that cross each other on the screen appear layered. This effect has also happened at times when I am looking at a piece of paper that has colors on it that cross (specifically colored pencil drawings). Is there an explanatin for this?
Related Discussions
4 Comments Post a Comment
Blank
233488_tn?1310696703
Probably better depth perception due to clarity of images with your glasses on.

JKCH MD
Blank
Avatar_m_tn
I recently got new glasses and noticed this too.
Seems especially evident on "terminal windows" where I am looking at lines of different colored text on a black background. Certain colors appear to be "closer" while others appear more distant. When next to eachother, creates a really trippy 3D effect. It freaked me out at first, but I am getting used to it and now think it looks kinda cool.
I am really curious though to hear a scientific explanation of this effect.
Blank
Avatar_m_tn
"Probably better depth perception due to clarity of images with your glasses on."

That is a terrible answer; the question clearly states that it occurs when viewing a computer screen or smart-phone screen. These are flat planes; there is no actual depth to them. (And no, the curved-screen displays on the horizon are not at consumer level yet, so it's safe to assume that the poster means common screens.)

I've noticed this effect just recently on my iMac screen and on my iPhone 5s, but only with particular images. "Trippy" is an apt way to put it; not something expect at all without special 3d glasses & projection. If I had to guess I'd say it has something to do with the curvature and/or material of the lenses and/or the result of special coatings that can be put on (anti-reflective, anti-scratch, etc.)
Blank
233488_tn?1310696703
-
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Eye Care Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Eye Care Answerers
Avatar_m_tn
Blank
KayakerNC
NC
Avatar_f_tn
Blank
flossy93
CA
Avatar_m_tn
Blank
Craig10x
New York, NY
Avatar_n_tn
Blank
laura5121
Avatar_m_tn
Blank
PedroPrado
McAllen, TX
1932338_tn?1349223998
Blank
Luvtoski
Seattle